Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 74, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 3, 2018, 1:15 PM EDT for Osceola County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 1:15 PM EDT (17:15 UTC)
- Expired
- Sep 3, 2018, 1:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
263
WUUS52 KMLB 031715
SVRMLB
FLC097-031745-
/O.NEW.KMLB.SV.W.0074.180903T1715Z-180903T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
115 PM EDT MON SEP 3 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Osceola County in east central Florida...
* Until 145 PM EDT.
* At 115 PM EDT, a severe thunderstorm was located near Saint Cloud,
moving west at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Intercession City and
Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2835 8157 2823 8120 2812 8124 2813 8145
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166
TIME...MOT...LOC 1715Z 111DEG 36KT 2819 8130
HAIL...<.75IN
WIND...60MPH
$$
Combs2 follow-up statements
977
WWUS52 KMLB 031724
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
124 PM EDT MON SEP 3 2018
FLC097-031745-
/O.CON.KMLB.SV.W.0074.000000T0000Z-180903T1745Z/
Osceola FL-
124 PM EDT MON SEP 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...
At 124 PM EDT, a severe thunderstorm was located over West Lake Toho,
moving west at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Intercession City and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2826 8128 2812 8133 2813 8145 2814 8146
2814 8152 2820 8152 2826 8156 2826 8166
2835 8166 2835 8157
TIME...MOT...LOC 1724Z 111DEG 36KT 2822 8140
HAIL...<.75IN
WIND...60MPH
$$
Combs782
WWUS52 KMLB 031733
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
133 PM EDT MON SEP 3 2018
FLC097-031745-
/O.CON.KMLB.SV.W.0074.000000T0000Z-180903T1745Z/
Osceola FL-
133 PM EDT MON SEP 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...
At 133 PM EDT, a severe thunderstorm was located over Intercession
City, moving west at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kissimmee, Bay Lake, Intercession City, Celebration and Poinciana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2829 8139 2815 8143 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166 2835 8157
TIME...MOT...LOC 1733Z 111DEG 36KT 2825 8150
HAIL...<.75IN
WIND...60MPH
$$
CombsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 9:16 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 3, 9:16 AM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 916 AM EDT Mon Sep 3 2018 .DISCUSSION... ...Tropical Storm Gordon Over the Florida Keys Will Promote Higher Precip Chances Today as Fast-Moving Gusty Squalls Traverse East Central Florida... Current...A Tropical Storm Warning has been issued for portions of south Florida and the Keys, but DOES NOT include east central Florida, nor is it expected to be issued any further north. However, we will see occasional fast-moving rainbands move onto the east coast from the Atlantic and venture into the interior through the day. Main impacts for ECFL will be numerous to widespread (70-80pct) showery precipitation with embedded scattered lightning storms and wind speeds associated with squalls of 30 to 40 mph. Locally heavy rainfall is possible as multiple bands move over the same locations. A Flood Watch is NOT anticipated. Cell movement will be toward the west or WNW at 25 to 30 mph. TS Gordon is presently over the north FL Keys/Florida Straits moving WNW at 15 kts with sustained winds of around 40kts/46mph. This speed and track will take Gordon to off of the far southwest FL coast by early afternoon and further off of the west-central FL coast by late tonight with potential winds surrounding the center of circulation of 50kts/58mph by that time. Today-Tonight...Deep layered high pressure remains stationed well north of ECFL promoting a deep onshore flow. 915 MHZ Cape wind profilers show a steady ESE wind component averaging around 25 kts off the deck. The 10Z KXMR sounding shows a PWAT of 2.01 inches and 500 mb temperature of -7.3C. While heaviest rainfall chances will exist southward closer towards Gordon, we could see a few E-W or SE-NW oriented rain bands further north that could set up across the area with some potentially heavy rainfall. Safest estimates for rainfall totals are 1 to 2 inches over the area through Tuesday, but locally heavier amounts of 2 to 3 inches cannot be ruled out; again if we were to see rain banding set up with training echoes. Very deep tropical moisture will infiltrate from the south with PWAT values across ECFL forecast around 2 inches north of Orlando to almost 2.40 inches across the Treasure Coast and Okeechobee County during the day. Timing for heaviest precip chances will exist through early evening (00Z/8pm), but will retain scattered rain chances through the night. Dense cloud cover, rain cooled air, and steady onshore flow will result in a diurnal temp spread AOB 10F in many areas...maxes in the L/M80s, mins in the L/M70s for most areas. && .AVIATION...Developing fast-moving SHRA and isolated TSRA will affect coastal terminals thru this morning. Wind gusts 25 to 30 knots possible. Through the rest of the day, coverage of SHRA/TSRA will increase and with that the chances for gusty winds of 30 to 40 knots, reduction of visibilities and low cigs. Skies will remain mainly cloudy. Aft 00Z, expect lowering precip coverage and intensity as TS Gordon moves away, but we should still see SCT coverage of convection thru the night. Torrential downpours, occasional lightning, and gusty winds 20-30 kts will remain the threats aft sunset. Breezy E/ESE winds during the day will vary with cloud cover and convective interference but are expected to become sustained outside of any rainbands 15-20 kts with frequent higher gusts across much of ECFL. ENE-ESE winds tonight will decrease but remain somewhat elevated at 5-10 kts and especially a little higher near the immediate coast. && .MARINE...Today-Tonight...Tropical Storm Gordon has been named over the Florida Keys will move WNW at 15 kts; quickly into the Gulf this afternoon and tonight. Affects for our local coastal waters will keep small craft boating poor with NMRS showers and SCT lightning storms developing. Squalls will move toward the W or WNW at 25 to 35 kts with associated local wind gusts of 30 to 40 kts. ERLY winds will be sustained at 15-20 kts with frequent higher gusts. Winds will diminish slightly this evening, but could still be 14-17 kts over much of the open Atlc. Seas will build 4 ft very near shore and 5 ft across much of the rest of the Atlc waters. Winds/seas locally higher invof showers/storms. Seas expected to subside slowly by daybreak Tue morning in tandem with the diminishing winds. Dominant wave periods around 6 seconds will make boating choppy and not favorable as well. Showery precip tonight will be scattered in coverage with isolated lightning storms forecast. && .HYDROLOGY...The Saint Johns River at Geneva continues above Action Stage. River levels are forecast to remain steady or slowly fall this week. However, there is some potential for areas of heavy rainfall to occur today through tomorrow in association with newly formed TS Gordon over the northern FL Keys, which would allow the river to rise slowly. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SEDLOCK/VOLKMER/SMITH
Hazardous weather outlook, Sep 3, 12:31 PM EDT, 44 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Melbourne FL 1231 PM EDT Mon Sep 3 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1231 PM EDT Mon Sep 3 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Deep moisture across east central Florida and breezy onshore flow to the north of Tropical Storm Gordon at mid day will allow numerous showers and scattered lightning storms to develop into late afternoon and track west northwest 30 mph. Activity will initially develop across the Atlantic and then track toward the interior this afternoon. Locally heavy rainfall amounts to 1 to 2 inches, gusty winds up to 45 to 50 mph and occasional cloud to ground lightning strikes can be expected. .FLOOD IMPACT... Locally heavy rainfall amounts will be possible with showers and storms that train onshore into late afternoon. Minor flooding of low-lying and poor drainage areas will be possible in locations that see repeated rounds of showers and storms. .RIP CURRENT IMPACT... Rough surf conditions will prevail today due to a breezy onshore flow and an increasing ocean swell. A moderate rip current risk will continue today. Only enter the ocean near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Gusty winds up to 35 to 45 knots will occur in numerous showers and scattered thunderstorms over the local Atlantic waters, the intracoastal waterways, and over inland lakes. Storm motion will be to the west northwest at 30 mph. .WATERSPOUT IMPACT... Numerous showers and scattered lightning storms across the Atlantic waters mainly south of Cape Canaveral will have a very low but discernible risk to produce waterspouts as they move toward the nearshore Atlantic waters into the afternoon hours. .WIND AND SEA IMPACT... Easterly winds to 15 to 20 knots will produce rough chop over the open Atlantic with 4 to 5 foot seas with dominant periods around 6 seconds. Small craft operators should exercise caution. .RIVER FLOOD IMPACT... The Saint Johns River at Geneva will remain above action stage and the river level at Astor will remain near action stage this week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Steady easterly winds will continue across the region through the week. Scattered to numerous thunderstorms are expected each day. The primary storm threats will be frequent lightning strikes and gusty winds. Local heavy downpours also will produce ponding of water on roadways and in other poorly drained areas. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Volkmer/Bragaw
In the hours before
Local storm report, Sep 3, 12:14 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1214 PM EDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND GST 4 NNE FORT PIERCE 27.49N 80.30W
09/03/2018 M54 MPH St. Lucie FL MESONET
WXFLOW SITE MEASURED WIND GUST OF 47KT/54MPH FROM S
&&
JRSLocal storm report, Sep 3, 12:20 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1220 PM EDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM TSTM WND GST 5 ESE BAREFOOT BAY 27.86N 80.44W
09/03/2018 M50 MPH AMZ552 FL MESONET
SITE AT SEBASTIAN INLET MEASURED WIND GUST OF 43KT/50MPH
FROM SE
&&
JRSSpecial weather statement, Sep 3, 12:24 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1224 PM EDT MON SEP 3 2018
FLZ053-054-058-059-064-031730-
St. Lucie FL-Okeechobee FL-Osceola FL-Martin FL-Indian River FL-
1224 PM EDT MON SEP 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER...NORTHERN MARTIN AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 130
PM EDT...
At 1223 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fellsmere to 7 miles east of Four Seasons
Estates. Movement was northwest at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Sebastian and Stuart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2720 8094 2722 8095 2722 8097 2730 8100
2730 8103 2733 8105 2736 8103 2739 8112
2745 8115 2749 8120 2755 8121 2760 8114
2766 8113 2783 8122 2783 8039 2721 8014
TIME...MOT...LOC 1623Z 119DEG 28KT 2773 8057 2727 8066
CombsSpecial weather statement, Sep 3, 12:27 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1227 PM EDT MON SEP 3 2018
FLZ047-053-031730-
Southern Brevard County FL-Osceola FL-
1227 PM EDT MON SEP 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD AND OSCEOLA
COUNTIES UNTIL 130 PM EDT...
At 1227 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Suntree to 6 miles northeast of
Kenansville. Movement was west at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Palm Bay, Melbourne, Saint Cloud, Sebastian and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2782 8041 2782 8047 2785 8049 2782 8051
2782 8121 2790 8132 2792 8131 2794 8135
2795 8134 2800 8139 2800 8141 2803 8140
2801 8138 2807 8137 2807 8135 2809 8139
2832 8131 2827 8058 2812 8054
TIME...MOT...LOC 1627Z 106DEG 28KT 2819 8077 2794 8092
CombsSpecial weather statement, Sep 3, 1:04 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
104 PM EDT MON SEP 3 2018
FLZ044-045-053-144-031800-
Northern Lake County FL-Osceola FL-Orange FL-Southern Lake County FL-
104 PM EDT MON SEP 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 200 PM EDT...
At 103 PM EDT, Doppler radar was tracking strong thunderstorms near
Oak Ridge and Apopka, moving west at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Apopka, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2893 8138 2871 8146 2864 8146
2809 8121 2785 8124 2786 8130 2792 8131
2800 8139 2800 8142 2806 8146 2801 8138
2808 8135 2809 8145 2814 8146 2814 8152
2826 8156 2826 8166 2835 8166 2835 8196
TIME...MOT...LOC 1703Z 107DEG 28KT 2841 8146
VolkmerLocal storm report, Sep 3, 1:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
114 PM EDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND GST 5 ESE BAREFOOT BAY 27.86N 80.44W
09/03/2018 M44 MPH AMZ552 FL MESONET
SITE AT SEBASTIAN INLET MEASURED WIND GUST OF 38KT/44MPH
FROM SSE. 5 MINS LATER, GUST TO 40KT/46MPH
&&
JRSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:41 AM EDT | Special Marine Warning | MLB | 49 min | |
| Sep 3, 5:02 AM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| Sep 3, 11:18 AM EDT | Beach Hazards Statement | MLB | Volusia | 9 hr |
| Sep 3, 11:32 AM EDT | Special Marine Warning | MLB | 88 min | |
| Sep 3, 11:42 AM EDT | Special Weather Statement | MLB | Martin, Okeechobee | 48 min |
| Sep 3, 11:51 AM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| Sep 3, 12:24 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 66 min |
| Sep 3, 12:27 PM EDT | Special Weather Statement | MLB | Osceola | 63 min |
| Sep 3, 1:00 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Sep 3, 1:04 PM EDT | Special Weather Statement | MLB | Lake | 56 min |
| Sep 3, 1:30 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Sep 3, 1:52 PM EDT | Areal Flood Advisory | MLB | Indian River | 98 min |
| Sep 3, 2:57 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Sep 3, 3:04 PM EDT | Special Weather Statement | MLB | Lake, Volusia | 41 min |
| Sep 3, 3:39 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| Sep 3, 4:02 PM EDT | Special Marine Warning | MLB | 118 min | |
| Sep 3, 4:12 PM EDT | Special Weather Statement | MLB | Seminole | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.